Advertisement

The Ramanujan Journal

, Volume 40, Issue 1, pp 207–225 | Cite as

Binary shuffle bases for quasi-symmetric functions

  • Jean-Christophe Novelli
  • Jean-Yves Thibon
Article
  • 110 Downloads

Abstract

We construct bases of quasi-symmetric functions whose product rule is given by the shuffle of binary words, as for multiple zeta values in their integral representations, and then extend the construction to the algebra of free quasi-symmetric functions colored by positive integers. As a consequence, we show that the fractions introduced in Guo and Xie (Ramanujan J 25:307–317, 2011) provide a realization of this algebra by rational moulds extending that of free quasi-symmetric functions given in Chapoton et al. (Int Math Res Not IMRN 2008, no. 9, Art. ID rnn018, 2008).

Keywords

Noncommutative symmetric functions Quasi-symmetric functions Shuffle Multiple Zeta Values 

Mathematics Subject Classification

05E05 16T30 11M32 

References

  1. 1.
    Bergeron, N., Reutenauer, C., Rosas, M., Zabrocki, M.: Invariants and coinvariants of the symmetric group in noncommuting variables, preprint arXiv:math.CO/0502082
  2. 2.
    Borwein, J.M., Bradley, D.M., Broadhurst, D.J., Lisonĕk, P.: Special values of multiple polylogarithms. Trans. Am. Math. Soc. 353, 907–941 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Chapoton, F., Hivert, F., Novelli, J.-C., Thibon, J.-Y.: An operational calculus for the Mould operad. Int. Math. Res. Not. IMRN 2008, no. 9, Art. ID rnn018 (2008)Google Scholar
  4. 4.
    Duchamp, G., Hivert, F., Thibon, J.-Y.: Noncommutative symmetric functions VI: free quasi-symmetric functions and related algebras. Int. J. Algebra Comput. 12, 671–717 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Ecalle, J.: The flexion structure and dimorphy: flexion units, singulators, generators, and the enumeration of multizeta irreducibles. In: Costin, O., Fauvet, F., Menous, F., Sauzin, D. (eds.) Asymptotics in Dynamics, Geometry and PDEs; Generalized Borel Summation. Ann. Scuo. Norm. Pisa, vol. 2. Edizioni della Normale, Pisa (2011)Google Scholar
  6. 6.
    Gelfand, I.M., Krob, D., Lascoux, A., Leclerc, B., Retakh, V.S., Thibon, J.-Y.: Noncommutative symmetric functions. Adv. Math. 112, 218–348 (1995)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Gessel, I.: Multipartite \(P\)-partitions and inner product of skew Schur functions. Contemp. Math. 34, 289–301 (1984)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Guo, L., Keigher, B.: Baxter algebras and shuffle product. Adv. Math. 151, 101–127 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Guo, L., Xie, B.: The shuffle relation of fractions from multiple zeta values. Ramanujan J. 25, 307–317 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Hivert, F.: Hecke algebras, difference operators, and quasi-symmetric functions. Adv. Math. 155, 181–238 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Hivert, F., Novelli, J.-C., Thibon, J.-Y.: Commutative combinatorial Hopf algebras. J. Algebraic Combin. 28(1), 65–95 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Hoffman, M.E.: Quasi-shuffle products. J. Algebraic Comb. 11, 49–68 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Malvenuto, C., Reutenauer, C.: Duality between quasi-symmetric functions and the Solomon descent algebra. J. Algebra 177, 967–982 (1995)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Novelli, J.-C., Thibon, J.-Y.: Free quasi-symmetric functions and descent algebras for wreath products, and noncommutative multi-symmetric functions. Discret. Math. 310, 3584–3606 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Racinet, G.: Séries génératrices non-commutatives de polyzêtas et associateurs de Drinfeld. Doctoral Thesis, Université de Picardie Jules Verne, 2000. Available at http://tel.archives-ouvertes.fr/tel-00110891
  16. 16.
    Radford, D.E.: A natural ring basis for the shuffle algebra and an application to group schemes. J. Algebra 58, 432–454 (1979)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Schimming, R., Rida, S.Z.: Noncommutative Bell polynomials. Int. J. Algebra Comput. 6, 635–644 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Thibon, J.-Y., Ung, B.-C.-V.: Quantum quasi-symmetric functions and Hecke algebras. J. Phys. A: Math. Gen. 29, 7337–7348 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Zagier, D.: Values of Zeta Functions and Their Applications. First European Congress of Mathematics, Vol. II (Paris, 1992), Prog. Math., vol. 120, pp. 497–512. Birkhäuser, Basel (1994)Google Scholar

Copyright information

© Springer Science+Business Media New York 2016

Authors and Affiliations

  1. 1.Laboratoire d’Informatique Gaspard MongeUniversité Paris-Est Marne-la-ValléeMarne-la-Vallée Cedex 2France

Personalised recommendations